Testing in October 2026? You're studying the question patterns the current NCSBN test plan is built around.
All test banks

Most recent original question bank · Latest 2026 edition

ATI PN Exit Exam

Explore ATI PN Exit Exam, a completed original study PDF with its own purchase and secure delivery.

$19

Your PDF is ready. Continue to payment, then receive secure download access and delivery by email.

Write the exact name in full of the material you're looking for.

Free preview · Original latest version

Sample questions from ATI PN Exit Exam

This material has 90 questions with answers and rationales. Here are the first 5.

  1. 1.A 72-year-old client in a medical-surgical unit is receiving antibiotics for pneumonia. The client becomes confused, with temperature 39.1 C, heart rate 124/min, respiratory rate 30/min, blood pressure 84/46 mm Hg, and oxygen saturation 88% on room air. Which action should the LPN/VN take first?

    • A.Administer the prescribed oral antipyretic and recheck the temperature
    • B.Apply oxygen and immediately activate the facility's emergency response process
    • C.Obtain a clean-catch urine specimen before notifying the RN
    • D.Encourage oral fluids and reassess blood pressure in 30 minutes

    Rationale: Hypoxemia, hypotension, and acute confusion suggest sepsis with shock and require immediate oxygen support and emergency escalation. An antipyretic may improve comfort but does not address impaired oxygenation or perfusion. Urine collection must not delay stabilization, and oral fluids with delayed reassessment are unsafe for an unstable, confused client. Prioritize airway, breathing, and circulation when infection is accompanied by organ dysfunction.

  2. 2.A 68-year-old client arrives at an outpatient clinic with crushing chest pressure that began 20 minutes ago. The client is pale and diaphoretic, with blood pressure 146/88 mm Hg, heart rate 104/min, and oxygen saturation 96% on room air. Emergency medical services have been activated. Which prescribed action should the nurse take next?

    • A.Apply oxygen at 6 L/min by nasal cannula
    • B.Ask the client to walk slowly to determine whether exertion worsens the pain
    • C.Give 162 mg of chewable aspirin after checking for allergy and active bleeding
    • D.Give an antacid and wait for pain relief before obtaining an ECG

    Rationale: Chewable aspirin rapidly inhibits platelet aggregation and is indicated for suspected acute coronary syndrome when contraindications are absent. Routine oxygen is not indicated at an oxygen saturation of 96% without respiratory distress. Walking increases myocardial oxygen demand, and an antacid trial must not delay cardiac evaluation. Treat suspected myocardial ischemia promptly rather than using symptom response to exclude it.

  3. 3.A 59-year-old client with diabetes is awake and able to swallow in a rehabilitation unit. The client reports shakiness and sweating before lunch, and capillary blood glucose is 54 mg/dL. Which action should the nurse take first?

    • A.Give 4 oz of regular fruit juice and recheck glucose in 15 minutes
    • B.Give a peanut butter sandwich and recheck glucose in 1 hour
    • C.Administer the scheduled rapid-acting insulin before lunch
    • D.Administer intramuscular glucagon despite intact swallowing ability

    Rationale: An alert client with hypoglycemia should receive approximately 15 g of fast-acting carbohydrate followed by a glucose check in 15 minutes. A peanut butter sandwich absorbs more slowly and does not replace immediate treatment. Rapid-acting insulin would worsen hypoglycemia, while glucagon is generally reserved for clients unable to safely take oral carbohydrate or when oral treatment is unavailable. Match hypoglycemia treatment to consciousness and swallowing ability.

  4. 4.A 24-year-old client in the emergency department has type 1 diabetes, vomiting, deep rapid respirations, glucose 486 mg/dL, pH 7.19, and potassium 3.0 mEq/L. IV isotonic fluid is infusing. Which prescription should the nurse clarify before implementation?

    • A.Continue isotonic IV fluid replacement
    • B.Begin continuous cardiac monitoring
    • C.Administer prescribed IV potassium replacement
    • D.Start the IV regular insulin infusion immediately

    Answer and rationale are in the full material.

  5. 5.An 81-year-old client in a long-term care facility takes digoxin for heart failure. Before the morning dose, the LPN/VN notes nausea, new yellow-tinted vision, and an apical pulse of 48/min. Which action is most appropriate?

    • A.Give the dose with food to reduce nausea
    • B.Withhold the dose and promptly notify the RN or prescribing clinician
    • C.Give half the dose and document the pulse
    • D.Encourage ambulation and repeat the pulse after exercise

    Answer and rationale are in the full material.

+85 more questions with answers and rationales

Create a free account to save this material and start studying. Pro members get full access to every test bank.

Sign up free

Look inside

Free · 60 seconds

Create a free account

Save this guide, track progress and find your purchases in your dashboard.

or email

Already have an account? Sign in

Released October 13, 2026 · Independent original practice and study material.